Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Alisa Lucente

Face extremely dry/peely on differin..

After three and half week of using differin, my skin is starting to peel and is very dry just like BP.

at this point what am i suppose to do i feel miserable and ugly :(

Share this post


Link to post
Share on other sites

Are you using a moisturizer? How often are you using the Differin, and how much are you applying?

Yes i use a moisturizer during the day and apply differin at nights before going to sleep.. I apply a "thin layer" just like the instructions say and rub it in.

Share this post


Link to post
Share on other sites

Are you using a moisturizer? How often are you using the Differin, and how much are you applying?

Yes i use a moisturizer during the day and apply differin at nights before going to sleep.. I apply a "thin layer" just like the instructions say and rub it in.

Make sure it's just a pea-sized amount you're spreading over your whole face. But if I recall you just started Differin a week or two ago... The dryness is pretty normal during this period. You can apply the moisturizer twice during the day (and don't feel like you have to be stingy with how much you apply and rub it in really well) and I think (though please correct me if I'm wrong) you can even use it over the Differin.

Share this post


Link to post
Share on other sites

You also might want to wait 30 min after washing your face to apply the Differin. I've read that it can be applied to wet skin without any resulting irritation, but to be on the safe side you might want to wait until your skin is dry before applying it. The dryness and flakiness should go away with continued use of the product though.

I don't know if gentle, manual exfoliation is something you can do while on Differin or not. But, when I get flaky skin (I'm on a combo of derm a gel, BP, and glycolic acid) I take a soft washcloth and VERY GENTLY exfoliate the dead flakes off my skin at the time I cleanse it. I don't know if Differin makes your skin too fragile for manual exfoliation though - I know some Retin A users had this problem.

What moisturizer are you using?

Share this post


Link to post
Share on other sites

Just be patient. My skin was very flakey and dry for the first few weeks of Retin A (which does the same thing as differin) but after a using it for about a month the flakiness went away.

Share this post


Link to post
Share on other sites

You also might want to wait 30 min after washing your face to apply the Differin. I've read that it can be applied to wet skin without any resulting irritation, but to be on the safe side you might want to wait until your skin is dry before applying it. The dryness and flakiness should go away with continued use of the product though.

I don't know if gentle, manual exfoliation is something you can do while on Differin or not. But, when I get flaky skin (I'm on a combo of derm a gel, BP, and glycolic acid) I take a soft washcloth and VERY GENTLY exfoliate the dead flakes off my skin at the time I cleanse it. I don't know if Differin makes your skin too fragile for manual exfoliation though - I know some Retin A users had this problem.

What moisturizer are you using?

im sort of scared to exfoliate since differin gave me a few cysts one which looks a little infected i peel it off with my hands gently :eh:

i use either the cetaphil moisturizer or

fruit of the earth vitamin e face cream (the product below)

http://www.drugstore.com/products/prod.asp...UY-PLST-0-BRAND

Share this post


Link to post
Share on other sites

^Are you sure that vitamin e cream is okay to use if you have acne? the second ingredient is mineral oil...

Share this post


Link to post
Share on other sites

^Are you sure that vitamin e cream is okay to use if you have acne? the second ingredient is mineral oil...

i dont know oily skin was never a problem for me. I have dry skin it didnt seem to affect me at all.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×